Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 89, NWS Charleston, WV

June 21, 20164 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 21, 2016, 3:19 PM EDT for 4 counties in West Virginia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2016, 3:19 PM EDT (19:19 UTC)
Expired
Jun 21, 2016, 3:45 PM EDT
In force
26 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Boone County, WV, Fayette County, WV, Kanawha County, WV, Raleigh County, WV

The radar

The Charleston,WV radar (KRLX), 40 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 2:01 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
121 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

979 
WUUS51 KRLX 211919
SVRRLX
WVC005-019-039-081-211945-
/O.NEW.KRLX.SV.W.0089.160621T1919Z-160621T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
319 PM EDT TUE JUN 21 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN RALEIGH COUNTY IN SOUTHEASTERN WEST VIRGINIA...
  SOUTHWESTERN FAYETTE COUNTY IN SOUTHEASTERN WEST VIRGINIA...
  NORTHEASTERN BOONE COUNTY IN CENTRAL WEST VIRGINIA...
  SOUTH CENTRAL KANAWHA COUNTY IN CENTRAL WEST VIRGINIA...

* UNTIL 345 PM EDT

* AT 319 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
  CHESAPEAKE...OR 13 MILES EAST OF MADISON...MOVING SOUTHEAST AT 25
  MPH.

  HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  BURNWELL...POWELLTON...WHITESVILLE...PAX...SYLVESTER...ESKDALE...
  STICKNEY...NAOMA...ARTIE...DOROTHY...LEEWOOD...ARNETT...SETH...
  DAWES AND PRENTER.

THIS INCLUDES WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 51 AND
71... AND BETWEEN MILE MARKERS 77 AND 78.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3811 8170 3821 8154 3796 8120 3785 8126
      3779 8146
TIME...MOT...LOC 1919Z 319DEG 21KT 3808 8156 

HAIL...1.25IN
WIND...70MPH
 
$$

17
2 follow-up statements
854 
WWUS51 KRLX 211935
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
335 PM EDT TUE JUN 21 2016

WVC005-019-039-081-211945-
/O.CON.KRLX.SV.W.0089.000000T0000Z-160621T1945Z/
RALEIGH WV-FAYETTE WV-BOONE WV-KANAWHA WV-
335 PM EDT TUE JUN 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHWESTERN RALEIGH...SOUTHWESTERN FAYETTE...EAST CENTRAL BOONE
AND SOUTH CENTRAL KANAWHA COUNTIES...

AT 335 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURNWELL...OR
18 MILES WEST OF FAYETTEVILLE...MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BURNWELL...POWELLTON...WHITESVILLE...PAX...SYLVESTER...ESKDALE...
ARTIE...DOROTHY...STICKNEY...LEEWOOD...ARNETT AND NAOMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3802 8163 3812 8143 3796 8120 3785 8126
      3779 8146
TIME...MOT...LOC 1935Z 311DEG 21KT 3804 8144 

HAIL...1.00IN
WIND...60MPH
 
$$

09
653 
WWUS51 KRLX 211944
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
344 PM EDT TUE JUN 21 2016

WVC005-019-039-081-211953-
/O.EXP.KRLX.SV.W.0089.000000T0000Z-160621T1945Z/
RALEIGH WV-FAYETTE WV-BOONE WV-KANAWHA WV-
344 PM EDT TUE JUN 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RALEIGH...
SOUTHWESTERN FAYETTE...EAST CENTRAL BOONE AND SOUTH CENTRAL KANAWHA
COUNTIES WILL EXPIRE AT 345 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN AND CENTRAL WEST VIRGINIA.

LAT...LON 3802 8163 3812 8143 3796 8120 3785 8126
      3779 8146
TIME...MOT...LOC 1940Z 319DEG 21KT 3804 8144 

$$

09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:07 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 21, 2:07 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
207 PM EDT TUE JUN 21 2016

.SYNOPSIS...
A cold front crosses late Today and Tonight, only to return as a
warm front Wednesday. Another cold front crosses late Thursday and
Thursday night. High pressure passes Friday through Saturday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
205 PM update: refreshed zones and grids to include new Severe
Thunderstorm Watch through 9 PM.

Previous discussion:
Cold front is near the Ohio Valley as of 130
pm and upper trough is starting to drop over the region. Strong
0-6 km shear with CAPE values in the 2000 J/KG has made the
environment ripe for severe thunderstorm development. Discrete
supercells with robust rotating updrafts will likely produce large
hail, severe winds and possibly a tornado or two. A severe
thunderstorm watch has been issued for the entire Southern Half of
the forecast. Activity will start to wind down by this evening
with clearing skies overnight. Winds will go lightly variable
overnight and anywhere precipitation has occurred will be likely
to see fog during the early morning hours.

A warm front will start to move northward across the region
tomorrow...thunderstorm activity is possible along this front and
have chance pops forecasted through the day.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
Busy short term forecast on tap, with multiple rounds of convection
expected. Models in decent agreement with surface low moving through
the Great Plains and into the western Great Lakes Wednesday into
Wednesday night. This should drive a warm front north through the
forecast area, with strong theta-e advection providing instability.
Initially have high chance POPs lifting across southern 2/3 of CWA,
however then ramp up to likely across the north Wednesday night at
low level jet kicks in. Anticipate an MCS tracking north of the CWA
overnight, closer to the warm front, but boundaries from that should
serve as a focus for thunderstorms across northern CWA. Add to that
40-50kts of bulk shear and strong to severe thunderstorms are
possible through the night. Damaging winds would be the most likely
threat.

With the fast flow, storms should be moving, but with PWAT values
climbing over 2 inches downpours are likely and multiple rounds
could cause water concerns. Will have to see how the micro- and meso-
scale details work out over the next several model runs.

Tried to show a break between the Wednesday night convection and a
new round that will be associated with a cold front moving through
Thursday into Thursday night. However, with such a humid airmass in
place, only felt comfortable dropping POPs into the 20s and 30s
across the south before ramping back up ahead of the front. Just how
much instability the front has to work with Thursday as it moves in
depends on how quickly activity Wednesday night moves out.
Regardless, 35-45 kts shear and some dynamics along the front should
once again lead to the potential for some strong to severe
thunderstorms... with damaging winds being the largest threat.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
This weekend is dominated by an east to west upper ridge across the
southern half of the nation this weekend...of which we will be under
its influence. This will keep us drier but very warm this
weekend...with highs around 90 degrees. The northern stream then
amplifies just enough over the eastern U.S. early next week to drive
a cold front south and east into our area. The models generally
agree the showers and storms ahead of the front will reach us
Monday...but there are some differences in timing of the front
into our area and whether the front with the showers and storms
actually push through by end of period. Given the developing
northwest flow aloft over the Ohio Valley...will go with a slow
but progressive solution...supported by the newer GFS runs this
morning. Thus...a good chance of showers and storms Monday and
Monday night...tapering off from northwest to southeast Tuesday as
the front pushes through. With clouds and showers preceding the
front Monday...it will be humid again...but temperatures will be
a little cooler with highs in the 80s. On Tuesday...look for
slightly cooler temperatures and some drier air feeding in from
the northwest during the day. Cooler and drier Tuesday night as
high pressure tries to build in.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A cold front crossing Today will bring showers and severe
thunderstorms. IFR conditions will be possible in these storms as
well as large hail and strong winds. TAFs will be amended
accordingly to account for this. MVFR to IFR conditions may also
be possible overnight in fog as winds go light and skies clear.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE...Medium to high.

ALTERNATE SCENARIOS: Timing of lower categories in showers and
thunderstorms today will vary, as may formation of fog late
tonight.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  M    M    M    M    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    M
EKN CONSISTENCY  M    M    M    M    H    M    M    M    M    M    M    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z WEDNESDAY...
IFR possible in showers and storms Wednesday night and Thursday,
ad into Thursday night.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...RPY/JMV/MPK
NEAR TERM...MPK/DTC
SHORT TERM...MZ
LONG TERM...JMV
AVIATION...MPK
Hazardous weather outlook, Jun 21, 2:39 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
239 PM EDT TUE JUN 21 2016

KYZ101>103-105-OHZ086-087-VAZ003-004-WVZ005>008-013>018-024>030-
033>040-046-047-221845-
GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-DICKENSON-
BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-
WIRT-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
239 PM EDT TUE JUN 21 2016

...SEVERE THUNDERSTORM WATCH 279 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS
OF SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY NIGHT
THROUGH THURSDAY AND INTO THURSDAY NIGHT...DURING WHICH TIME AN
EXCESSIVE RAINFALL THREAT MAY ALSO DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-083>085-WVZ009>011-019-020-031-032-221845-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD-
PLEASANTS-TYLER-RITCHIE-DODDRIDGE-HARRISON-TAYLOR-
239 PM EDT TUE JUN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY NIGHT
THROUGH THURSDAY AND INTO THURSDAY NIGHT...DURING WHICH TIME AN
EXCESSIVE RAINFALL THREAT MAY ALSO DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KISTNER

In the hours before

Special weather statement, Jun 21, 12:41 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1241 PM EDT TUE JUN 21 2016

WVZ046-047-211715-
POCAHONTAS-RANDOLPH-
1241 PM EDT TUE JUN 21 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN POCAHONTAS AND
EASTERN RANDOLPH COUNTIES...

AT 1238 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST
OF DAILEY...OR 16 MILES SOUTH OF ELKINS...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CHEAT BRIDGE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3875 7953 3873 7956 3872 7956 3869 7960
      3866 7960 3867 7962 3866 7962 3864 7963
      3862 7962 3860 7964 3857 7966 3860 7987
      3878 7984 3876 7953
TIME...MOT...LOC 1638Z 277DEG 40KT 3869 7977

09
Special weather statement, Jun 21, 12:46 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1246 PM EDT TUE JUN 21 2016

WVZ035-036-211715-
FAYETTE-RALEIGH-
1246 PM EDT TUE JUN 21 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RALEIGH AND
SOUTHERN FAYETTE COUNTIES...

AT 1246 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OAK
HILL...OR 9 MILES SOUTHWEST OF FAYETTEVILLE...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...BABCOCK STATE PARK...OAK HILL...MOUNT HOPE...
BRADLEY...STANAFORD...PROSPERITY...PINEY VIEW...POWELLTON...
MEADOW BRIDGE...PAX AND THURMOND.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 48 AND 61.
 INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 128 AND 137.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3790 8136 3809 8126 3796 8080 3795 8081
      3789 8077 3787 8078 3787 8082 3782 8094
      3781 8092 3779 8092 3777 8089 3776 8089
      3774 8092 3772 8089 3768 8088
TIME...MOT...LOC 1646Z 291DEG 32KT 3796 8123

09
Special weather statement, Jun 21, 1:09 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
109 PM EDT TUE JUN 21 2016

WVZ016>018-028-029-211745-
CALHOUN-BRAXTON-ROANE-WIRT-GILMER-
109 PM EDT TUE JUN 21 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROANE...CALHOUN AND
SOUTHWESTERN GILMER COUNTIES...

AT 108 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF SPENCER...MOVING SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GRANTSVILLE...CEDAR CREEK STATE PARK...ARNOLDSBURG...MOUNT ZION...
ORMA...CRESTON...NORMANTOWN...ANNAMORIAH...ROSEDALE...SHOCK...
NICUT...MILLSTONE AND STUMPTOWN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3888 8083 3863 8096 3884 8139 3900 8129
TIME...MOT...LOC 1708Z 294DEG 36KT 3889 8125

09
Local storm report, Jun 21, 2:26 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
226 PM EDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             TEAYS VALLEY            38.45N  81.93W
06/21/2016  E2.50 INCH       PUTNAM             WV   LAW ENFORCEMENT

&&

EVENT NUMBER RLX1601034

COOPER
Local storm report, Jun 21, 2:40 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
240 PM EDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             HURRICANE               38.44N  82.02W
06/21/2016  E1.75 INCH       PUTNAM             WV   EMERGENCY MNGR

            SHERIFF DEPUTY REPORTED GOLF BALL HAIL ALONG I-64
            BETWEEN HURRICANE AND TEAYS VALLEY. BETWEEN MILE MARKERS
            34 THROUGH 39

&&

EVENT NUMBER RLX1601035

COOPER
Local storm report, Jun 21, 3:12 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
312 PM EDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             MOUNT OLIVE             38.52N  82.07W
06/21/2016  E1.75 INCH       MASON              WV   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR

&&

EVENT NUMBER RLX1601036

COOPER

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 12:05 PM EDTSpecial Weather StatementRLXFayette25 min
Jun 21, 12:30 PM EDTSpecial Weather StatementRLXNicholas30 min
Jun 21, 12:39 PM EDTSpecial Weather StatementRLXRandolph36 min
Jun 21, 12:41 PM EDTSpecial Weather StatementRLXRandolph34 min
Jun 21, 12:46 PM EDTSpecial Weather StatementRLXFayette29 min
Jun 21, 1:09 PM EDTSpecial Weather StatementRLXCalhoun36 min
Jun 21, 1:30 PM EDTSevere Thunderstorm WarningRLXCabell, Mason, Putnam30 min
Jun 21, 1:49 PM EDTTornado WarningRLXCabell, Kanawha, Lincoln, Mason, Putnam26 min
Jun 21, 2:06 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph39 min
Jun 21, 2:12 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Putnam33 min
Jun 21, 2:17 PM EDTSevere Thunderstorm WarningRLXBraxton, Nicholas, Pocahontas, Webster43 min
Jun 21, 2:27 PM EDTSevere Thunderstorm WarningRLXClay, Kanawha, Nicholas, Roane48 min
Jun 21, 2:39 PM EDTSevere Thunderstorm WarningRLXWayne36 min
Jun 21, 2:58 PM EDTTornado WarningRLXNicholas, Pocahontas, Webster32 min
Jun 21, 3:14 PM EDTSevere Thunderstorm WarningRLXLincoln, Mingo, Wayne46 min
Jun 21, 3:21 PM EDTFlash Flood WarningRLXNicholas, Pocahontas, Webster114 min
Jun 21, 3:31 PM EDTSevere Thunderstorm WarningRLXWayne44 min
Jun 21, 3:38 PM EDTSpecial Weather StatementRLXFayette, Kanawha112 min
Jun 21, 3:43 PM EDTSpecial Weather StatementRLXLincoln, Mingo, Wayne2 hr
Jun 21, 4:02 PM EDTSevere Thunderstorm WarningRLXClay, Fayette, Kanawha, Nicholas, Putnam26 min
Jun 21, 5:32 PM EDTSpecial Weather StatementRLXSummers58 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.